Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 161, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 27, 2000, 12:06 PM CDT for New Madrid County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2000, 12:06 PM CDT (17:06 UTC)
- Expired
- May 27, 2000, 12:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County New Madrid County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 10:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
262
WUUS53 KPAH 271707
SVRPAH
MOC143-271745-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1206 PM CDT SAT MAY 27 2000
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEW MADRID COUNTY IN SOUTHEAST MISSOURI
* UNTIL 1245 PM CDT
* AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES WEST OF GIDEON...OR ABOUT 10 MILES
SOUTH OF MALDEN...MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
6 MILES SOUTH OF RISCO AT 1215 PM CDT
3 MILES NORTH OF PORTAGEVILLE AT 1220 PM CDT
2 MILES SOUTH OF MARSTON AT 1225 PM CDT
STRONG AND DAMAGING WIND IS LIKELY WITH THIS LINE OF SEVERE
THUNDERSTORMS. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE WIND
SUBSIDES OR THE WARNING IS NO LONGER IN EFFECT. STAY AWAY FROM
WINDOWS.
LAT...LON 3642 8996 3641 8958 3682 8957 3683 8967
3661 8970 3662 8992
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:00 AM CDT, 9 hours 6 minutes earlier.
Area forecast discussion, May 27, 3:00 AM CDT, 9 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CDT SAT MAY 27 2000 MAIN CONCERN FOR THIS FORECAST PACKAGE CONTINUES TO BE SHOWER AND THUNDERSTORM ACTIVITY THROUGH TONIGHT WITH ASSOCIATED POTENTIAL FOR FLASH FLOODING. LATEST 07Z SURFACE ANALYSIS DEPICTS LOW PRESSURE OVER SOUTHWEST IOWA WITH A WARM FRONT EXTENDING SOUTHEAST FROM THE LOW INTO SOUTHERN INDIANA AND NORTHERN KENTUCKY. A COLD FRONT TRAILS SOUTHWEST FROM THE LOW THROUGH EASTERN KANSAS AND INTO THE OKLAHOMA PANHANDLE. JUST ONE LOOK AT THE LATEST IR SATELLITE LOOP VIRTUALLY PAINTS THE PICTURE FOR TODAY...WITH NUMEROUS THUNDERSTORM COMPLEXES PLASTERED OVER THE MIDWEST. ONE COMPLEX OVER CENTRAL ILLINOIS AND ACROSS I-70 IN MISSOURI IS APPROACHING NORTHWEST PARTS OF THE FORECAST AREA. ANOTHER COMPLEX OVER NORTHERN ARKANSAS AND SOUTHERN MISSOURI IS ALREADY AFFECTING THE SOUTHWEST PART OF THE FORECAST AREA. NGM/ETA/AVN FORECAST MODELS ARE ALL IN GENERAL AGREEMENT ON THE POSITION OF THE SURFACE FEATURES THROUGH 00Z SUNDAY...THEN DIVERGE SOMEWHAT AS THE ETA SWINGS THE COLD FRONT THROUGH ABOUT 6 HOURS SOONER THAN NGM/AVN. WITH FRONTAL PASSAGE...ETA ALSO ENDS PRECIP SOONER WITH DECREASED INSTABILITY VALUES. THIS DOES NOT LOOK REASONABLE...SO WILL GENERALLY FOLLOW NGM/AVN MODEL SOLUTIONS PAST 24 HOURS. SO EXPECT THE SURFACE LOW TO BE OVER CENTRAL ILLINOIS BY 00Z SUNDAY WITH THE TRAILING COLD FRONT EXTENDING SOUTHWEST THROUGH SOUTHERN MISSOURI INTO TEXAS. THE COLD FRONT SHOULD PASS ACROSS THE FORECAST AREA OVERNIGHT AND EXIST TO OUR EAST BY 12Z SUNDAY. IN THE MEANTIME...AN H5 LOW DEEPENS AND MOVES INTO CENTRAL ILLINOIS BY 12Z SUNDAY...THEN INTO THE OHIO VALLEY BY 00Z MONDAY. BEFORE THE FRONT MOVES THROUGH...NUMEROUS THUNDERSTORM COMPLEXES POSE THE THREAT FOR WIDESPREAD HEAVY RAIN AND FLASH FLOODING TODAY AND TONIGHT. ETA/NGM LAYER PRECIPITABLE WATER VALUES APPROACH 2 INCHES THIS AFTERNOON AND EVENING WITH K INDICES ABOVE 30 DURING THE SAME TIME FRAME. WITH ANTECEDENT RAINS OVER PARTS OF THE FORECAST AREA IN COMBINATION WITH TODAY/S HEAVY RAIN POTENTIAL...WILL ISSUE FLASH FLOOD WATCH FOR ENTIRE FORECAST AREA TODAY...AND WILL LET DAY SHIFT EXTEND WATCH INTO TONIGHT/S PERIOD IF NECESSARY. CURRENT ZONES ARE GOING MIDDLE TO UPPER 80S FOR TODAY/S HIGH TEMPERATURES. GIVEN AMPLE CLOUD COVER AND WIDESPREAD CONVECTION TODAY AND THE LOWERED FWC/FAN MOS VALUES...WILL CUT HIGHS INTO THE UPPER 70S AND LOWER 80S FROM NORTH TO SOUTH. PREFER A BLEND OF FWC/FAN MOS VALUES FOR REMAINDER OF FORECAST. .PAH...FLASH FLOOD WATCH ENTIRE CWA TODAY. PRESLEY
In the hours before
Special weather statement, May 27, 11:34 AM CDT, 32 minutes before
MOZ108>110-112-114-271730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1134 AM CDT SAT MAY 27 2000 ...STRONG THUNDERSTORMS MOVING EAST NEAR THE ARKANSAS STATE LINE... AT 1130 PM CDT...A LINE OF STRONG STORMS WILL IMPACT AREAS GENERALLY SOUTH OF HIGHWAY 60. LEADING EDGE OF THE STORMS WILL REACH THE MISSISSIPPI RIVER BY 1230 PM CDT. ANTICIPATE BRIEF WIND GUSTS UP 50 MPH AND VERY HEAVY RAIN. FLOODING RAINS ARE POSSIBLE WITH THESE STORMS. ESPECIALLY BE ON THE LOOKOUT IN NEW MADRID COUNTY FOR FLASH FLOODING. SOME TOWNS IN THIS AREA INCLUDE...GIDEON...HARTZELL... FRAILIE AND PORTAGEVILLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 400 PM CDT. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 700 PM CDT. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER UPDATES OR POSSIBLE WARNINGS. TPAH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:45 AM CDT | Flash Flood Warning | PAH | New Madrid | 5 hr |
| May 27, 12:25 PM CDT | Flash Flood Warning | PAH | New Madrid | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.